Thunderstorm Wind, Nuckolls
- When
- June 24, 3:35 PM CST
- Where
- Nuckolls County, 1.26 mi WSW of Nora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.160, -97.990
Winds estimated at 60 mph.
Another round of afternoon thunderstorms developed across portions of South Central Nebraska along a weak surface boundary draped through the area. These thunderstorms continued on into the evening, with some becoming strong to severe, and while only dime to nickel size hail fell, wind gusts of 60 to 70 mph were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Another round of afternoon thunderstorms developed across portions of South Central Nebraska along a weak surface boundary draped through the area. These thunderstorms continued on into the evening, with some becoming strong to severe, and while only dime to nickel size hail fell, wind gusts of 60 to 70 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 24, 2:07 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 307 PM CDT WED JUN 24 2009 .SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES TONIGHT AND TEMPERATURES. LATEST RADAR SHOWS SOME OUTFLOW BOUNDARIES THAT ARE DRIFTING TO THE SOUTH FROM EARLIER CONVECTION ACROSS THE NORTHERN PART OF THE FORECAST AREA. THESE OUTFLOWS SEEM TO HAVE PUSHED THE WEAK BOUNDARY THAT WAS IN CENTRAL NEBRASKA TO THE SOUTH. IN ADDITION...THE CLOUDS ARE CREATING A DIFFERENTIAL HEATING BOUNDARY AS WELL. THERE ARE A FEW LITTLE SHOWERS DEVELOPING CURRENTLY...BUT THEY ARE NOT GROWING RAPIDLY AND EXPECT THAT WHEN THE THUNDERSTORMS START TO GO THEY SHOULD HAVE FAIRLY RAPID DEVELOPMENT. THE BEST CHANCES FOR THUNDERSTORMS WILL BE IN THE NEBRASKA PART OF THE FORECAST AREA THIS EVENING. THE UPPER LEVEL WAVE THAT MOVES THROUGH TONIGHT WEAKENS LATER TONIGHT AND THUNDERSTORMS SHOULD COME TO AN END TONIGHT. THE UPPER LEVEL RIDGE BUILDS BACK TO THE WEST ON THURSDAY WHICH WILL PUSH THE SUBTROPICAL FETCH OF MOISTURE TO THE WEST AND KEEP THE AREA DRY THURSDAY AND THURSDAY NIGHT. BUT THIS WILL ALSO HELP TO WARM TEMPERATURES UP AGAIN. TEMPERATURES WILL REACH AROUND 100 IN THE SOUTHERN PART OF THE FORECAST AREA ON THURSDAY. WITH DEW POINTS IN THE UPPER 60S THE HEAT INDICES WILL RISE TO 100 TO 105 FOR THE SOUTHERN PART OF THE FORECAST AREA. THERE SEEMS TO BE ENOUGH UNCERTAINTY WITH TEMPERATURES AND DEW POINTS THAT WILL WAIT BEFORE ISSUING ANY HEADLINES AT THIS TIME. .LONG TERM...FRIDAY THROUGH WEDNESDAY. SIMILAR TO YESTERDAY WHEN TRENDS SHOWED COOLER WEATHER BEGINNING SATURDAY...TODAYS TRENDS CLEARLY SHOW A MUCH DRIER EXTENDED FORECAST. FRIDAY...A HOT ONE ACROSS THE CWFA WITH MOISTURE INCREASING AHEAD OF THE FRONT...BUT A POSSIBLE SURGE OF DRIER AIR COMING IN FROM THE SOUTHWEST. AT ANY RATE...TEMPERATURES WILL BE ABOVE NORMAL FRIDAY AND IN THE 90S TO AROUND 100. LATER SHIFTS WILL HAVE WATCH POTENTIAL HEAT ADVISORY CRITERIA. PULLED STORM CHANCE DURING THE DAY...ALTHOUGH A HIGH BASED STORM IS POSSIBLE WITH THE DRY SURGE OVER THE SOUTHWEST. MODELS ARE IN GOOD AGREEMENT WITH FAIRLY STRONG COLD FRONT PUSHING THROUGH THE SATURDAY DURING THE DAY. COULD BE A DECENT TEMPERATURE GRADIENT SATURDAY...AS THE FAR SOUTH WILL STILL REACH THE 90S BUT THE NORTH WILL BE MUCH COLDER. CONTINUED WITH THE SMALL RISK FOR THUNDERSTORMS ALONG/AHEAD OF THE FRONT. MODEL VIEWPOINT OF THE FRONT IS MORE AGGRESSIVE...WITH THE NAM DEPICTING 5MB PRESSURE RISES COMING THROUGH SATURDAY. IN FACT... THE GFS AND NEW ECMWF BOTH PUSH THE FRONT WELL SOUTH OF THE CENTRAL PLAINS BY SUNDAY...AND PUT THE REGION IN A COOLER NORTHERLY UPPER LEVEL FLOW. HAVE REMOVED MANY OF THE STORM CHANCES IN THE EXTENDED...LEAVING ONLY MONDAY EVENING...WHICH LOOKS IFFY RIGHT NOW. TEMPERATURES SHOULD SETTLE BACK TO AROUND SEASONAL NORMALS SUNDAY THROUGH TUESDAY...WITH A SLIGHT WARMING TREND BY WEDNESDAY. && .PREV DISCUSSION... /ISSUED 1245 PM CDT WED JUN 24 2009/ AVIATION...18ZS TAF. MAIN CONCERN WILL BE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. EXPECT THAT THUNDERSTORMS WILL DEVELOP ALONG A BOUNDARY THAT HAS SLIPPED TO THE SOUTH OF KGRI TERMINAL. ONCE THE THUNDERSTORMS GET GOING LATE THIS AFTERNOON EXPECT THEM TO MOVE TO THE NORTH. BEST CHANCES WILL BE THIS EVENING...BUT THERE MAY BE SOME DEVELOPMENT DURING THE AFTERNOON. ONCE THE THUNDERSTORMS MOVE OUT OF THE AREA VFR CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 324 PM CDT WED JUN 24 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 324 PM CDT WED JUN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STATIONARY FRONT ACROSS SOUTHERN NEBRASKA. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING PRODUCING QUARTER SIZE HAIL...DAMAGING WINDS TO 60 MPH AND LOCALLY HEAVY RAINFALL IN EXCESS OF TWO INCHES. ISOLATED TORNADOES ARE POSSIBLE IN THE VICINITY OF THE BOUNDARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES CONTINUE FRIDAY THROUGH TUESDAY ACROSS THE OUTLOOK AREA. HIGH TEMPERATURES ON THURSDAY AND FRIDAY ARE EXPECTED TO REACH THE 90S BOTH DAYS AND HEAT INDICES MAY AGAIN REACH 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The Grand Island radar (KUEX), 42 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Winds estimated at 60 mph.
Dime to nickel size hail was reported.
Wind gusts estimated at 60 to 70 mph.
Winds gusts estimated at 60 mph were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181620, 181621, 181623, 181624.